# SDR 2015FA0000257

- Difficulty date: June 3, 2015
- Submitted: June 3, 2015
- Operation: General aviation
- Aircraft: N394EA
- Make and model: Beech A36
- Aircraft serial: E3594
- Aircraft time: 848 hours
- Engine: Cont IO550B
- Engine time: 848 hours
- Propeller: Hartzl PHCC3YF1
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Bevel Gear
- Part number: 654085
- Condition: Separated
- Location: Engine
- Part time: 848 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

REMOVED AND REINSTALLED NEWLY O/H PROPELLER GOVENOR BECAUSE OF SLUGGISH ACTION.  TECH SUPPORT RECOMMENDED FLIGHT CHECK.  DURING TAKEOFF CLIMB PORTION OF CHECK FLIGHT, ENGINE RPM INCREASED TO 2855 RPM, REDLINE IS 2700 RPM.  GOVERNING ACTION WAS LOST.  ENGINE SUFFERED INTERNAL DAMAGE.  FINDINGS: GOVERNOR DRIVEN BEVEL GEAR, PN 629747, HAD MOVED INBD BEYOND MESH OF MATING GOVERNOR DRIVE BEVEL GEAR, PN 654085. PN 629747 GEAR TEETH CONTACTED WEB OF PN 684085 GEAR CAUSING IT TO BE CUT INTO 2 PARTS THEREBY DESTROYING GOVERNOR DRIVE ACTION.  MAINTAINS FAILURE CAUSED BY IMPROPER GOVERNOR INSTALLATION.  INSTALLED GOVERNOR CORRECTLY.  FORMER ENGINEER TELLS US MFG HAS STUDIED THIS ISSUE BUT HAS NEVER PUBLISHED FINDINGS.
